The Journal of Analysis

, Volume 26, Issue 1, pp 9–14 | Cite as

A fixed point theorem for asymptotically nonexpansive type mappings in uniformly convex Banach spaces

  • V. Sankar RajEmail author
  • S. Jamal Fathima
Original Research Paper


Let us consider two nonempty subsets A and B of a uniformly convex Banach space X. Let \(T:A\cup B\rightarrow A\cup B\) be a mapping such that \(T(A)\subseteq A,\,T(B)\subseteq B\) and there is a sequence \(\{k_n\}\) in \([1,\infty )\), with \(k_n\rightarrow 1\), satisfying \(\Vert T^nx-T^ny\Vert \le k_n\Vert x-y\Vert \), for all \(x\in A\) and \(y\in B\). We investigate sufficient conditions for the existence of fixed points x in A and y in B in such a way that the distance between x and y is optimum in some sense. Our main result provides a natural and simple proof for a particular case of Rajesh and Veeramani (Numer Funct Anal Optim 37:80–91, 2016) fixed point theorem for asymptotically relatively nonexpansive mappings.


Asymptotically relatively nonexpansive mapping UC-property P-property Fixed points 

Mathematics Subject Classification

47H09 47H10 



The authors gratefully acknowledge the Referee for his valuable comments which have improved the presentation of this manuscript. The author S. Jamal Fathima acknowledge the University Grant Commission(UGC) for the financial support she received in the form of Senior Research Fellow (SRF) (F1-17.1/2011-12/MANF-MUS-TAM-1335/(SA-III)) under Maulana Azad National Fellowship.

Compliance with ethical standards

Conflict of interest

The authors declare that they have no conflict of interest.


  1. 1.
    Alspach, D.E. 1981. A fixed point free nonexpansive map. Proceedings of the American Mathematical Society 82: 423–424.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Browder, F.E. 1965. Nonexpansive nonlinear operators in a Banach space. Proceedings of the National Academy of Sciences of the United States of America 54: 1041–1044.MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Goebel, K., and W.A. Kirk. 1972. A fixed point theorem for asymptotically nonexpansive mappings. Proceedings of the American Mathematical Society 35: 171–174.MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Gohde, D. 1965. Zum prinzip der kontraktiven Abbildung. Mathematische Nachrichten 30: 251–258.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Kirk, W.A. 1965. A fixed point theorem for mappings which do not increase distances. The American Mathematical Monthly 72: 1004–1006.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Rajesh, S., and P. Veeramani. 2016. Best proximity point theorems for asymptotically relatively nonexpansive mappings. Numerical Functional Analysis and Optimization 37: 80–91.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Sankar Raj, V. 2013. Best proximity point theorem for non-self mappings. Fixed Point Theory 14: 447–454.MathSciNetzbMATHGoogle Scholar
  8. 8.
    Sankar Raj, V., and A. Anthony Eldred. 2014. A characterization of strictly convex spaces and applications. Journal of Optimization Theory and Applications 160: 703–710.MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Suzuki, T., M. Kikkawa, and C. Vetro. 2009. The existence of best proximity points in metric spaces with the property UC. Nonlinear Analysis: Theory, Methods & Applications 71: 2918–2926.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Xu, H.K. 1991. Existence and convergence for fixed points of mappings of asymptotically nonexpansive type. Nonlinear Analysis: Theory, Methods & Applications 16: 1139–1146.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Forum D'Analystes, Chennai 2017

Authors and Affiliations

  1. 1.Department of MathematicsManonmaniam Sundaranar UniversityTirunelveliIndia

Personalised recommendations